Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 206, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Aug 1, 2011, 3:09 PM EDT for Luzerne County, Pennsylvania. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2011, 3:09 PM EDT (19:09 UTC)
- Expired
- Aug 1, 2011, 3:48 PM EDT
- In force
- 39 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
County Luzerne County, PA
The radar
The Binghamton radar (KBGM), 117 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 307 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 1512 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -192 m²/s²
- 0-3 km storm-relative helicity
- -166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.5
The text
As transmitted, in the capitals the NWS used until 2016.
728
WUUS51 KBGM 011909
SVRBGM
PAC079-012015-
/O.NEW.KBGM.SV.W.0206.110801T1909Z-110801T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
309 PM EDT MON AUG 1 2011
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LUZERNE COUNTY IN NORTHEAST PENNSYLVANIA...
* UNTIL 415 PM EDT.
* AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM SWEET VALLEY TO BEAR CREEK...
AND MOVING SOUTHEAST AT 5 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SUGAR NOTCH BY 328 PM EDT...
PENOBSCOT BY 346 PM EDT...
NANTICOKE...FAIRVIEW HGTS AND MOUNTAIN TOP BY 356 PM EDT...
MUHLENBERG BY 412 PM EDT...
MUHLENBERG BY 414 PM EDT...
WHITE HAVEN BY 416 PM EDT...
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT
1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER IS OCCURRING
OR IS IMMINENT. WIND GUSTS IN EXCESS OF 60 MPH...HAIL ONE INCH IN
DIAMETER OR LARGER...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL
LIKELY. IF YOU ARE IN THE PATH OF THIS SEVERE STORM MOVE TO SAFE
SHELTER NOW.
&&
LAT...LON 4125 7628 4136 7629 4117 7570 4111 7571
4108 7576 4105 7576 4103 7574 4102 7574
TIME...MOT...LOC 1909Z 323DEG 3KT 4129 7619 4114 7574
$$
MANNING2 follow-up statements
385
WWUS51 KBGM 011940
SVSBGM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
340 PM EDT MON AUG 1 2011
PAC079-012015-
/O.CON.KBGM.SV.W.0206.000000T0000Z-110801T2015Z/
LUZERNE PA-
340 PM EDT MON AUG 1 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR CENTRAL LUZERNE COUNTY...
AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM GLEN LYON TO PENN LAKE
PARK...MOVING SOUTHEAST AT 10 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
GLEN LYON AND GLEN SUMMIT BY 345 PM EDT...
PENN LAKE PARK AND ALDEN BY 355 PM EDT...
PENN LAKE PARK BY 400 PM EDT...
ALBERT...WHITE HAVEN AND NUANGOLA BY 415 PM EDT...
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!
&&
LAT...LON 4117 7609 4125 7605 4114 7571 4111 7571
4108 7576 4105 7576 4103 7574 4102 7574
TIME...MOT...LOC 1940Z 320DEG 7KT 4121 7605 4111 7571
$$
MANNING797
WWUS51 KBGM 011948
SVSBGM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
348 PM EDT MON AUG 1 2011
PAC079-011957-
/O.CAN.KBGM.SV.W.0206.000000T0000Z-110801T2015Z/
LUZERNE PA-
348 PM EDT MON AUG 1 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LUZERNE COUNTY IS
CANCELLED...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
LAT...LON 4117 7609 4125 7605 4114 7571 4111 7571
4108 7576 4105 7576 4103 7574 4102 7574
TIME...MOT...LOC 1947Z 320DEG 7KT 4120 7604 4110 7570
$$
MANNINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 3:06 PM EDT, 3 minutes earlier.
Area forecast discussion, Aug 1, 3:06 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 306 PM EDT MON AUG 1 2011 .SYNOPSIS... A FRONTAL BOUNDARY WILL CROSS THE AREA THIS AFTERNOON...BRINGING SCATTERED SHOWERS AND THUNDERSTORMS. HIGH PRESSURE IS EXPECTED TO BUILD IN TONIGHT AND TUESDAY...WITH A RETURN TO DRY CONDITIONS...AND SEASONABLY WARM TEMPERATURES. OUR NEXT CHANCE OF RAIN WILL COME TUESDAY NIGHT INTO WEDNESDAY...WHEN THE NEXT FRONTAL COMPLEX APPROACHES FROM THE WEST. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... SYNOPTIC SCALE FORCING LOOKS FAVORABLE FOR ANOTHER ROUND OF CONVECTION THIS AFTERNOON. CELLS WERE ALREADY FIRING ACRS SC NY AND INTO NRN PA ATTM. SPC MESOSCALE WEBSITE SHOWS MIXED LAYER CAPES AOA 2000 J/KG ACRS MUCH OF C NY AND NRN PA. THE 0-6 KM BULK SHEAR ATTM WAS NOT THAT IMPRESSIVE. BUT A MID- LEVEL JET STREAK OVR ERN ONT WILL DROP SOUTHWARD THIS AFTERNOON AND INCREASE THE VERTICAL WIND SHEAR. THIS JET STREAK WILL BE THE IMPETUS TO PUSH A COLD FRONT SOUTHWARD. MID 50S DWPTS WERE ALREADY OVR NRN NY. THIS BNDRY WILL DROP SOUTHWARD IN TANDEM WITH THE JET STREAK AND CUD LEAD TO A MORE ORGANIZED LINE OF CONVECTION LATER THIS AFTERNOON. SO INTIALLY WE WILL SEE MORE POPCORN CELLS BUT IN TIME AS THE SHEAR INCREASES MORE ORGANIZED LINEAR STORMS SHUD EVOLVE LATER THIS AFTERNOON. MODEL SOUNDING DATA ALSO SHOWS PLENTY OF MID-LVL DRY AIR. THIS COUPLED WITH 40 KNOT MID-LVL WINDS...CUD MAKE FOR DAMAGING WIND GUSTS. IN ADDITION...THE DRIER AIR AND IMPRESSIVE CAPE VALUES WILL ALSO INCREASE POTENTIAL FOR LARGE HAIL. BELIEVE ACVTY WILL WIND DOWN AFTER 03Z TONIGHT. HAVE MENTIONED POTENTIAL FOR SVR IN HWO FOR SC NY AND NE PA. NC NY SHUD BE OUT OF THE WOODS AS DRIER AIR IS WORKING SOUTHWARD ATTM. AFTER STORMS WIND DOWN THIS EVE...SKIES SHUD CLR OUT. GIVEN THE POTENTIAL FOR RAINS AND THE TYPICAL NOCTURNAL DECOUPLING OF THE BNDRY LAYER...SEE HIGHER DWPTS HANGING ARND IN THE VALLEYS. THIS COMBINED WITH CLRG SHUD AIDE IN VALLEY FOG FORMATION. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY/... TUESDAY/S WX WILL FEATURE A SMALL RIDGE OF HI PRESSURE AND SUBSDC AT MID-LVL/S. LOOKS LIKE THERE WILL BE A SCT CU DECK AT BEST. SOME CI LIKELY WILL BE FLOATING DOWNSTREAM FROM THE CONVECTIVE COMPLEX UPSTREAM TUESDAY. WILL HV MS TO PS. FOR TUES NGT...NEXT SIGNFICANT WAVE WILL BE TRACKING SEWRD FROM THE UPR MIDWEST TWD NY AND PA. BY 00Z-06Z WED... ECMWF...NAM... GFS AND GEM ALL INDICATE THAT THE WAVE IS WARM-CORE FROM CONVECTIVE DEVELOPMENT...BEING WARM AT MID-LVL/S AND STRGR PRES FIELDS IN THE LL/S. THIS INDICATES MUCH UNCERTAINTY TO ME REGARDING POSITIONING OF THE PRECIPITATION AND SFC LO DVLPMENT/UPR LVL VORT CENTERS. NOT SURPRISINGLY THE NAM IS MUCH DIFFERENT HAVING A SWATH OF HVY RAIN ACRS CNTRL NY AND NE PA APPRCHING 3 INCHES! THE GFS AND EURO ARE FARTHER SOUTH WITH THIS CONVECTION/WARM CORE WAVE WITH MUCH LESS PRECIP. I THINK THE IDEA OF HEAVY RAINFALL IS A GOOD ONE SINCE SOME SORT OF MCS/MCC LOOKS TO DVLP. BUT WHERE AND THE EXACT TIMING IS TOO UNCERTAIN AT THIS TIME. SO FOR NOW...WILL LEAN TWD HIGHER POPS IN NE PA TO GRADUALLY LWRG POPS FARTHER N TO CHC POPS FAR NC NY. I WILL BE FAIRLY LIBERAL ON TIMING...BEGINNING LATE TUES NGT THRU WED. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... MODEL TIMING IN GOOD AGREEMENT ON THE WV APRCHG FOR THE XTNDD PD. RDGG HOLDS THRU FRI BUT BY SAT...MODELS SHOW A STRONG SHRT WV AND SFC LOW CONV COMLEX IN THE AREA ON SAT. GFS ESP IS QUITE GENEROUS WITH THE QPF BUT IN GNRL BETTER THAN A HALF INCH RAIN IS PSBL AS THE WV PASSES. TIMING SUGGEST A GOOD CHANCE OF STRONG STORMS SAT AFTN AHD OF THE UPR TROF AXIS AND SFC FNT. REGION REMAINS IN A SOMEWHAT CYCLONIC UPR FLOW ON SUN WITH SOME LEFTOVER CONV PSBL...ESP OVER THE NRN CWA WITH THE LWR HGTS. NO STRONG SFC RDGG BHD THE LOW SO SFC FLOW WILL BE LGT. GOOD MODEL AGREEMENT HAS RESULTED IN UNSUSUALLY TGT GROUPING IN MOS GUID FOR TEMPS...AND THUS HIGH TEMP FCST CONFIDENCE IN THE PD. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... VFR CONDITIONS ACROSS MOST OF THE FORECAST AREA. CLEAR SKIES HAVE ALLOWED RADIATION FOG TO DEVELOP IN A COUPLE OF TAFS SITES. THESE BEING KAVP AND KELM. THE FOG SHOULD CLEAR BY AROUND 12 OR 13Z. SOME ISOLATED SHOWERS AND THUNDERSTORM HAVE BEGUN TO FORM ALONG A PRE-FRONTAL TROUGH. SO FAR, MOST OF THE STORMS HAVE BEEN IN WESTERN NY AND HAVING TROUBLE MAKING INTO THE FORECAST AREA. THIS SHOULD CHANGE WITH DAYTIME HEATING. BY MID DAY, A WEAK COLD FRONT WILL MOVE THROUGH CAUSING A WIND SHIFT AS WELL AS ADDITIONAL SHOWERS AND THUNDERSTORMS WITH THIS CONVECTIVE DEVELOPMENT WILL MOSTLY LIKELY MOVE THROUGH THE SITES FAIRLY QUICKLY AS A LINE, SO TEMPOS ARE NOT LIKELY AS THEY MAY NOT LAST LONG AT ANY PARTICULAR LOCATION. HAVE SHOWN SOME -SHRA AND CB GROUPS TO INDICATE THE PRESENCE OF CONVECTION. TAF SITES THAT DO APPEAR AS THOUGH THEY WILL SEE CONVECTIVE DEVELOPMENT WILL BE AMENDED AS NEEDED. OUTLOOK... MONDAY AND TUESDAY...MAINLY VFR. FEW SHRA/TSRA PSBL MONDAY... WITH POTENTIAL RESTRICTIONS. WEDNESDAY...MAINLY VFR LOW PRESSURE APPROACHES...WITH CHC FOR SHRA/TSRA AND POSSIBLE RESTRICTIONS. THURSDAY AND FRIDAY...MAINLY VFR. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...DJN NEAR TERM...DJN SHORT TERM...DJN LONG TERM...DGM AVIATION...SLI
Hazardous weather outlook, Aug 1, 10:15 AM EDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 1015 AM EDT MON AUG 1 2011 NYZ022>025-044>046-055>057-062-PAZ038>040-043-044-047-048-072-021415- STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-CORTLAND-CHENANGO-OTSEGO-TIOGA- BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING- LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 1015 AM EDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON... SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS SOUTH CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA FROM EARLY TO MID AFTERNOON AS A COLD FRONT DROPS SOUTHWARD. SOME OF THE THUNDERSTORMS COULD BECOME SEVERE...WITH STRONG DAMAGING WINDS AND HAIL THE PRIMARY THREATS. THE STORMS SHOULD DIE DOWN THIS EVENING. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR LATER UPDATES ON THIS SITUATION. YOU COULD ALSO VISIT OUR WEBSITE AT HTTP://WEATHER.GOV/BGM .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NYZ009-015>018-036-037-021415- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-MADISON- SOUTHERN ONEIDA- 1015 AM EDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTH CENTRAL NEW YORK THIS AFTERNOON...ALONG AND AHEAD OF A COLD FRONT. SOME OF THE STORMS COULD HAVE STRONG GUSTY WINDS AND SMALL HAIL. THE STORMS WILL DIE DOWN BY EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. DJN
In the hours before
Special weather statement, Aug 1, 2:31 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
231 PM EDT MON AUG 1 2011
PAZ038-011900-
BRADFORD PA-
231 PM EDT MON AUG 1 2011
...STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL BRADFORD COUNTY...
* AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR SOUTH
BRANCH...AND MOVING SOUTHEAST AT 20 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
NEW ALBANY AND EVERGREEN AT 245 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4156 7647 4156 7653 4157 7658 4168 7660
4172 7647 4156 7629 4155 7647
MANNINGSpecial weather statement, Aug 1, 2:38 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
238 PM EDT MON AUG 1 2011
NYZ015-011915-
YATES NY-
238 PM EDT MON AUG 1 2011
...STRONG THUNDERSTORM WILL AFFECT WESTERN YATES COUNTY...
* AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED 7 MILES WEST
OF VINE VALLEY...AND MOVING SOUTHEAST AT 25 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
VINE VALLEY AT 250 PM EDT...
MIDDLESEX AT 300 PM EDT...
ITALY AND POTTER AT 305 PM EDT...
ITALY HILL AND FRIEND AT 310 PM EDT...
GUYANOGA AND BRANCHPORT AT 315 PM EDT...
THIS STORM HAS THE POTENTIAL TO PRODUCE LARGE HAIL AND/OR DAMAGING
WINDS AS IT MOVES INTO YATES COUNTY...STAY TUNED AND BE PREPARED TO
SEEK SHELTER IF A SEVERE THUNDERSTORM WARNING IS ISSUED.
LAT...LON 4269 7736 4271 7736 4273 7735 4277 7731
4277 7716 4275 7710 4259 7715 4259 7737
4267 7737
MANNINGLocal storm report, Aug 1, 2:45 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
245 PM EDT MON AUG 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0141 PM HAIL LIBERTY CORNERS 41.70N 76.42W
08/01/2011 E1.00 INCH BRADFORD PA PUBLIC
&&
MJNLocal storm report, Aug 1, 2:48 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BINGHAMTON NY
248 PM EDT MON AUG 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL LIBERTY CORNERS 41.70N 76.42W
08/01/2011 E1.00 INCH BRADFORD PA PUBLIC
&&
CORRECTED EVENT TIME
MJNSpecial weather statement, Aug 1, 2:52 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
252 PM EDT MON AUG 1 2011
PAZ047-011915-
LUZERNE PA-
252 PM EDT MON AUG 1 2011
...STRONG THUNDERSTORM WILL AFFECT LUZERNE COUNTY...
* AT 249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR
NANTICOKE...AND MOVING SOUTHEAST AT 15 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
WARRIOR RUN AND SUGAR NOTCH AT 305 PM EDT...
LAUREL RUN AND WILKES-BARRE TOWNSHIP AT 310 PM EDT...
FAIRVIEW HGTS AND MOUNTAIN TOP AT 315 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4103 7579 4123 7621 4138 7620 4116 7567
4110 7573 4109 7576 4106 7577
MANNINGSpecial weather statement, Aug 1, 2:52 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 252 PM EDT MON AUG 1 2011 NYZ057-011915- DELAWARE NY- 252 PM EDT MON AUG 1 2011 ...STRONG THUNDERSTORM WILL AFFECT CENTRAL DELAWARE COUNTY... * AT 249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED OVER CENTRAL DELAWARE COUNTY...AND MOVING SOUTHEAST AT 15 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... WOLF HOLLOW AT 305 PM EDT... DUNRAVEN AT 315 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. LAT...LON 4212 7460 4198 7487 4215 7498 4220 7492 MANNING
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 7:52 AM EDT | Severe Thunderstorm Warning | BGM | Susquehanna | 38 min |
| Aug 1, 8:37 AM EDT | Severe Thunderstorm Warning | BGM | Susquehanna, Wayne | 38 min |
| Aug 1, 1:32 PM EDT | Special Weather Statement | BGM | Bradford | 28 min |
| Aug 1, 1:34 PM EDT | Severe Thunderstorm Warning | BGM | Bradford | 45 min |
| Aug 1, 1:42 PM EDT | Severe Thunderstorm Warning | BGM | Bradford | 36 min |
| Aug 1, 1:51 PM EDT | Special Weather Statement | BGM | Wyoming | 54 min |
| Aug 1, 2:13 PM EDT | Special Weather Statement | BGM | Bradford | 32 min |
| Aug 1, 2:31 PM EDT | Special Weather Statement | BGM | Bradford | 29 min |
| Aug 1, 2:52 PM EDT | Special Weather Statement | BGM | Luzerne | 23 min |
| Aug 1, 3:11 PM EDT | Special Weather Statement | BGM | Susquehanna | 34 min |
| Aug 1, 3:45 PM EDT | Areal Flood Advisory | BGM | Luzerne | 3 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.